Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 233, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 11, 2017, 2:11 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 2:11 PM CDT (19:11 UTC)
- Expired
- May 11, 2017, 2:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 105 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:56 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
966
WUUS54 KTSA 111911
SVRTSA
OKC113-117-111945-
/O.NEW.KTSA.SV.W.0233.170511T1911Z-170511T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
211 PM CDT THU MAY 11 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Osage County in northeastern Oklahoma...
Northwestern Pawnee County in northeastern Oklahoma...
* Until 245 PM CDT
* At 211 PM CDT, a severe thunderstorm was located 10 miles west of
Ralston, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fairfax... Ralston...
Southwestern Kaw Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3670 9705 3670 9703 3669 9700 3668 9694
3672 9692 3665 9659 3637 9689 3643 9703
3651 9703 3651 9701 3653 9698 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3660 9704 3668 9706
TIME...MOT...LOC 1911Z 206DEG 22KT 3648 9692
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
693
WWUS54 KTSA 111942
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
242 PM CDT THU MAY 11 2017
OKC113-117-111952-
/O.EXP.KTSA.SV.W.0233.000000T0000Z-170511T1945Z/
Osage OK-Pawnee OK-
242 PM CDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES WILL EXPIRE AT 245 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible in extreme western Osage
County with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3670 9705 3670 9703 3669 9700 3668 9694
3672 9692 3665 9659 3637 9689 3643 9703
3651 9703 3651 9701 3653 9698 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3660 9704 3668 9706
TIME...MOT...LOC 1942Z 206DEG 22KT 3664 9682
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:54 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 11, 12:54 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1254 PM CDT Thu May 11 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Strong to severe thunderstorms are expected to develop over
northeast Oklahoma by mid afternoon. LIFR conditions will
be likely in the stronger storms. Ceiling heights will begin
to fall along and north of surface low track into the overnight
hours with MVFR likely.
&&
.PREV DISCUSSION... /Issued 1121 AM CDT Thu May 11 2017/
..UPDATE...
DISCUSSION...
Clouds have cleared over much of the area this morning allowing
a brief window for stronger diabatic heating. Lifted indices are
already -8 deg C in areas southwest of Tulsa and the remainder of
E OK/NW AR is expected to become very unstable by early to mid
afternoon as upper low approaches from the west.
Cap should erode by early afternoon with strong to severe
thunderstorms rapidly developing over much of eastern Oklahoma
and northwest Arkansas. Hail to the size of baseballs will be
possible with any supercells that initially develop along with a
damaging wind threat. Although low level winds will remain
relatively light, the tornado threat is non-zero given the high
CAPE/moderate shear environment, especially along any residual
boundaries.
In addition,locally heavy rainfall will be likely in the stronger
storms given PWATS in the 1.3-1.5 inch range. A flash flood watch
has been issued for northeast Oklahoma and northwest Arkansas
through the evening hours. Update has been sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 10 PM CDT this evening for OKZ054>063-
067>069.
AR...Flash Flood Watch until 10 PM CDT this evening for ARZ001-002-
010-011.
&&
AVIATION...12Hazardous weather outlook, May 11, 1:19 PM CDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
119 PM CDT Thu May 11 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
119 PM CDT Thu May 11 2017
...Severe weather expected this afternoon with very large hail and
damaging winds likely...
...Flash flood watch in effect for NE OK/NW AR through 10 PM...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and tonight.
TORNADO.
RISK...Limited to elevated.
AREA...Northeastern Oklahoma.
ONSET...early to mid afternoon.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...early to mid afternoon.
AREA AT GREATEST RISK...Northeast Oklahoma and northwest
Arkansas.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This afternoon through the evening hours.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...This Afternoon through the evening hours.
DISCUSSION...Strong to severe thunderstorms are expected to rapidly
develop this afternoon across much of eastern Oklahoma and northwest
Arkansas. Very large hail to the size of baseballs and damaging
winds will be possible, especially with any supercells that
initially develop. Although low level winds are expected to remain
light, a limited to elevated tornado threat will exists over
portions of northeast Oklahoma near a stationary boundary located
just north of I-44. Given the very unstable air-mass in place, any
deviant storm motions could locally enhance low level storm rotation.
Additionally...soils remain saturated across much of northeast
Oklahoma from recent rainfall. Locally heavy rain will be likely in
the stronger storms this afternoon into the evening hours. 1 to 3
inches of rainfall is expected and locally 4 inches possible. Any
additional rainfall will likely lead to excessive runoff.
The risk for severe weather will diminish by mid to late evening as
the front begins to shift east. A few thunderstorms could persist
into the overnight hours...especially across northeast Oklahoma and
northwest Arkansas before the upper low clears the area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY Through MONDAY...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION... Cooler and settled conditions will settle
across the area from west to east on Friday. Warmer temperatures are
expected through the weekend and will continue into at least the
first part of next week. Thunderstorm chances will be on the
increase once again in the Tuesday and Wednesday as an upper system
to the northwest begins to impact the region.
weather.gov/tulsa Contains additional information.In the hours before
Local storm report, May 11, 1:30 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL OKMULGEE 35.62N 95.96W
05/11/2017 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
&&
SFPLocal storm report, May 11, 1:32 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL OKMULGEE 35.62N 95.96W
05/11/2017 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
&&
RJSSpecial weather statement, May 11, 1:34 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
134 PM CDT THU MAY 11 2017
OKZ060-067-111900-
Tulsa OK-Wagoner OK-
134 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES UNTIL 200 PM CDT...
At 133 PM CDT, a strong thunderstorm was located 3 miles south of
Bixby, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Eastern Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Coweta...
Stonebluff... Oneta...
Liberty... Leonard...
This includes Interstate 44 between mile markers 225 and 230.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3617 9589 3608 9558 3608 9557 3586 9572
3586 9603
TIME...MOT...LOC 1833Z 213DEG 31KT 3590 9590Local storm report, May 11, 1:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
157 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL 3 NW BROKEN ARROW 36.08N 95.83W
05/11/2017 E1.00 INCH TULSA OK NWS EMPLOYEE
NICKEL TO QUARTER SIZED HAIL ON THE BROKEN ARROW
EXPRESSWAY AT 129TH EAST AVENUE.
&&
KAHLocal storm report, May 11, 1:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
159 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 2 SSE CATOOSA 36.16N 95.73W
05/11/2017 E0.88 INCH WAGONER OK EMERGENCY MNGR
AT INTERSTATE 44 AND HIGHWAY 412.
&&
KAHLocal storm report, May 11, 2:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 S CATOOSA 36.16N 95.75W
05/11/2017 E1.75 INCH WAGONER OK NWS EMPLOYEE
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:31 PM CDT | Special Weather Statement | TSA | Creek, Pawnee | 44 min |
| May 10, 9:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 34 min |
| May 10, 10:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 38 min |
| May 10, 10:33 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 42 min |
| May 10, 10:43 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 47 min |
| May 10, 11:06 PM CDT | Special Weather Statement | TSA | Mayes, Nowata, Rogers, Washington | 39 min |
| May 10, 11:11 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| May 10, 11:15 PM CDT | Special Weather Statement | TSA | Craig | 30 min |
| May 10, 11:36 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| May 10, 11:38 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 52 min |
| May 10, 11:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 35 min |
| May 10, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 46 min |
| May 11, 6:28 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 11, 6:50 AM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| May 11, 7:18 AM CDT | Special Weather Statement | TSA | Washington | 27 min |
| May 11, 7:33 AM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| May 11, 7:42 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| May 11, 7:53 AM CDT | Special Weather Statement | TSA | Mayes | 37 min |
| May 11, 8:19 AM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| May 11, 8:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 48 min |
| May 11, 10:53 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more | 11 hr |
| May 11, 1:02 PM CDT | Special Weather Statement | TSA | Muskogee | 28 min |
| May 11, 1:10 PM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| May 11, 1:17 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 28 min |
| May 11, 1:34 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| May 11, 1:43 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 47 min |
| May 11, 1:52 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 113 min |
| May 11, 1:53 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 52 min |
| May 11, 2:02 PM CDT | Tornado Warning | TSA | Rogers | 28 min |
| May 11, 2:19 PM CDT | Special Weather Statement | TSA | Craig | 26 min |
| May 11, 2:24 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 36 min |
| May 11, 2:28 PM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| May 11, 2:29 PM CDT | Tornado Warning | TSA | Rogers | 15 min |
| May 11, 2:31 PM CDT | Special Weather Statement | TSA | Latimer | 29 min |
| May 11, 2:33 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 57 min |
| May 11, 2:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 34 min |
| May 11, 2:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 38 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 13 min |
| May 11, 2:58 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| May 11, 3:17 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Nowata, Ottawa, Rogers | 4 hr |
| May 11, 3:20 PM CDT | Special Weather Statement | TSA | LeFlore | 25 min |
| May 11, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 53 min |
| May 11, 3:38 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 52 min |
| May 11, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 40 min |
| May 11, 4:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| May 11, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 23 min |
| May 11, 4:25 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| May 11, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 50 min |
| May 11, 4:31 PM CDT | Tornado Warning | TSA | Osage | 29 min |
| May 11, 4:33 PM CDT | Tornado Warning | TSA | Osage | 27 min |
| May 11, 4:46 PM CDT | Tornado Warning | TSA | Osage, Washington | 29 min |
| May 11, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 38 min |
| May 11, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Mayes, Okmulgee, Osage, Rogers, Tulsa and 2 more | 40 min |
| May 11, 5:06 PM CDT | Tornado Warning | TSA | Nowata, Rogers, Washington | 24 min |
| May 11, 5:24 PM CDT | Tornado Warning | TSA | Nowata, Rogers, Washington | 18 min |
| May 11, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers, Tulsa | 48 min |
| May 11, 5:52 PM CDT | Tornado Warning | TSA | Rogers | 23 min |
| May 11, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 41 min |
| May 11, 6:10 PM CDT | Tornado Warning | TSA | Mayes, Rogers | 16 min |
| May 11, 6:24 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 51 min |
| May 11, 6:30 PM CDT | Special Weather Statement | TSA | Mayes | 45 min |
| May 11, 6:32 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 28 min |
| May 11, 6:53 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 52 min |
| May 11, 6:55 PM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.